MAUDE Adverse Event Report: ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION, INC ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660-01
Medical Device Problem Codes Leak/Splash (1354); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter lot# 77255 was returned for evaluation.Visual inspection of the returned catheter lot # 77255 was performed.No abnormalities with the catheter were seen.All lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pin hole leak was observed medial to the distal balloon.During manufacturing all icy catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed for related complaint to icy catheter lot# 77255, no previous history of complaint was identified.
 
Event or Problem Description
The nurse reported that approximately 6 to 7 hours into the ivtm treatment (patient cooling), evidence of leak was observed on the floor and a tinge of blood was observed on the start-up kit (suk) tubing suspecting leak on the icy catheter.No alarm was observed on the console.Following this, the console was placed on standby and 2nd icy catheter lot #77255 was inserted to complete the patient treatment.No known impact or patient consequence was reported.Relates to mfr 3010617000-2018-00159 1st icy catheter.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood avenue
san jose CA 95131
MDR Report Key7423377
Report Number3010617000-2018-00429
Device Sequence Number16155432
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660-01
Device Catalogue Number8700-0660-01
Device Lot Number77255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1